Differential equations and solution of linear systems

Abstract : Many iterative processes can be interpreted as discrete dynamical systems and, in certain cases, they correspond to a time discretisation of differential systems. In this article the authors propose generating numerical methods in numerical linear algebra by modelling the linear system to be solved as a given state of a dynamical system; the solution can be reached asymptotically, as a (asymptotically stable) steady state, but also as a finite time (shooting methods). In that way, any (stable) numerical scheme for the integration of such a problem can be presented as a method for solving linear systems. The authors discuss aspects of this approach, which allows them to recover some known methods but also to introduce new ones. Finally, some convergence results and numerical illustrations are presented.
Document type :
Journal articles
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-00730194
Contributor : Jacques Laminie <>
Submitted on : Friday, September 7, 2012 - 5:49:57 PM
Last modification on : Wednesday, July 18, 2018 - 8:11:27 PM

Identifiers

  • HAL Id : hal-00730194, version 1

Collections

Citation

Jacques Laminie, Jean-Paul Chehab. Differential equations and solution of linear systems. Numerical Algorithms, Springer Verlag, 2005, 40 (2), pp.103-124. ⟨hal-00730194⟩

Share

Metrics

Record views

204